Alert archive / Ohio / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 115, NWS Wilmington, OH

July 4, 2000Brown County, Ohio

NWS Wilmington, OH issued this severe thunderstorm warning at Jul 4, 2000, 6:37 PM EDT for Brown County, Ohio. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 4, 2000, 6:37 PM EDT (22:37 UTC)
Expired
Jul 4, 2000, 7:15 PM EDT
In force
38 min
Issued by
NWS Wilmington, OH
Area
Whole counties

County Brown County, OH

The radar

The Cincinnati radar (KILN), 54 km from the middle of the area, began a volume at 22:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.6 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2000-07-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 770 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2000-07-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 40 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
770 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
625 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
40 m²/s²
0-3 km storm-relative helicity
13 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

340 
WUUS51 KILN 042237
SVRILN
OHC015-042315-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
637 PM EDT TUE JUL 4 2000

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BROWN COUNTY IN SOUTHWEST OHIO...

* UNTIL 715 PM EDT...

* AT 637 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER MOUNT ORAB...OR ABOUT 11 MILES NORTH OF
  GEORGETOWN...MOVING SOUTHEAST AT 20 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  SARDINIA...
  MOUNT ORAB...
  BROWNSTOWN...
  ARNHEIM...

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG
BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN... AND DEADLY
LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY
FROM WINDOWS UNTIL THE STORM HAS PASSED.

$$
FRANKS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 2:55 PM EDT, 3 hours 42 minutes earlier.

Area forecast discussion, Jul 4, 2:55 PM EDT, 3 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
255 PM EDT TUE JUL 4 2000

LTST SFC ANLYS SHWS A STATIONARY FNT DRAPPED FM IA THRU CNTRL
IL...CNTRL IN AND CNTRL OH. FNT LOOKS TO BE FM MIE...TO JUST S OF DAY
TO LHQ. A FEW ISOLD SHWRS/TSTMS HV DVLPD INVOF THIS BNDRY IN ERN IN AND
FAR WRN OH WHERE MST UNSTBL AIR EXISTS WITH CAPES ABV 3000 J/KG.
ALSO...APPEARS TO BE AN OLD CNVCTV BOUNDARY ACRS FAR NRN KY WHERE
BEST LO LVL MSTR CNVRGC EXISTS.

AMPLFIED FLO PTN WITH UPR RDG OVR PLNS PLACING OH IN NW FLO. MODELS
HV TRENDED FARTHER S WITH FNTL BNDRY. S/WV OVR UPR MS VLY TO DROP
INTO OH VLY LT TNGT INTO WED. XPCT A SERIES OF WAVES WITH THE MST
SIGNIFICANT WV COMING THRU WED AFTN. FOLLOWED SOLN CLOSER TO ETA WITH
NGM APPEARING A BIT TOO STG WITH WV AND AVN APPEARS TOO SLOW WITH
THIS FEATURE.

BEST LO LVL CNVRGC AND PE/S 1.5 TO 1.8 INCHES ACRS CVG AREA LT TNGT
INTO WED. PWS/ BTWN 1.8 AND 2.0 INCHES SHUD SUPP LCL HVY RAIN. ATTM
IT APPEARS THAT HEAVIEST AXIS OF RN WL BE S OF WHERE THE HVY RAIN
FELL ON MON. WL MENT HVY RAIN PSBL IN CVG ZONE TNGT AND CVG AND PMH
ZONE ON WED. WL TREND POPS FM LKLY SW TO LO CHC POP IN CNTRL OH LT
TNGT. TEMP WISE WL STICK CLOSER TO WRMR FWC TNGT.

WL CONT LKLY POPS S AND TREND OFF TO CHC POPS FAR N ON WED WITH SFC
WV LKLY PASSING JUST S OF CVG. HEAVIEST RN WL LKLY FALL ALONG AND S
OF OH RVR WHERE HIGHEST PWS/S WL EXIST. TEMP WISE WL CARVE FWC TEMPS
BACK A BIT DUE TO CLDS AND RN.

PRECIP EXPECTED TO END ERLY ON WED NGT WITH PARTIAL CLRG DVLPG AS FNT
DROPS S OF AREA AND RDG BLDS INTO THE AREA.

.ILN...NONE.

RANDALL

In the hours before

Local storm report, Jul 4, 6:05 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
605 PM EDT TUE JUL 04 2000

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0550 PM    2 NNE ROME                OH   WIND DAMAGE
07/04/00   ADAMS                          NUMEROUS TREES DOWN.
                                          REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 4, 5:46 PM EDTSevere Thunderstorm WarningILNAdams44 min
Jul 4, 6:57 PM EDTTornado WarningILNBrown33 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.